Alert archive / Utah / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 28, 1999, 3:56 PM MDT for Cache County, Rich County, Utah. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 28, 1999, 3:56 PM MDT (21:56 UTC)
- Expired
- Apr 28, 1999, 4:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cache County, UT, Rich County, UT
The radar
The Salt Lake City radar (KMTX), 96 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSLC 282158 RRA SVRSLC UTC005-033-282230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 356 PM MDT WED APR 28 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CACHE COUNTY IN UTAH NORTHWESTERN RICH COUNTY IN UTAH * UNTIL 430 PM MDT * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF LAKETOWN...OR ABOUT 17 MILES WEST OF RANDOLPH...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKETOWN...MEADOWVILLE AT 410 PM MDT GARDEN CITY...PICKLEVILLE AT 420 PM MDT LAKOTA...BEAVER MOUNTAIN AT 425 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4161 11160 4159 11133 4200 11128 4199 11169
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:50 PM MDT, 6 minutes earlier.
Area forecast discussion, Apr 28, 3:50 PM MDT, 6 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 350 PM MDT WED APR 28 1999 AIRMASS MOIST AND UNSTABLE...AND NOTHING APPEARS TO CHANGE FOR NEXT 2 DAYS. UPPER TROUGH IS CUTTING OFF AND LOW WILL SETTLE INTO SOUTHERN AND WESTERN NV. LOW MOVES THROUGH STATE BEGINNING FRIDAY BUT LINGERS INTO EASTERN UT SATURDAY...THEN KICKER SETTLES INTO PACNW AND LOOKS LIKE WEATHER WILL STAY NORTH OF UT. WENT WITH SNOW ADVISORY FOR SOUTHERN MOUNTAINS AS COLD POOL LIES IN SOUTH AND PERSISTENT SOUTH FLOW SHOULD RESULT IN OROGRAPHIC ENHANCEMENT. CURRENT STORMS APPROACHING SEVERE AS CAPE AND SHEAR FAIRLY HIGH ESPECIALLY IN THE NORTH. MODELS ALSO PROG HIGH CAPE AND SHEAR FOR THURSDAY AFTERNOON IN THE NORTH. SLC 6666 CDC ++77 BURCH .SLC...SNO ADV SRN MTNS LT TONITE AND THURS.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:57 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 33 min |
Nearby
Severe Thunderstorm Warnings in Utah, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.